Alert archive / Arkansas / Flash Flood Warnings in 2003

Flash Flood Warning 80, NWS Little Rock, AR

June 30, 2003Faulkner County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 30, 2003, 2:16 PM CDT for Faulkner County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2003, 2:16 PM CDT (19:16 UTC)
Expired
Jun 30, 2003, 4:15 PM CDT
In force
119 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Faulkner County, AR

The radar

The Little Rock radar (KLZK), 38 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 301917
FFWLIT
ARC045-302115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
216 PM CDT MON JUN 30 2003

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAULKNER COUNTY IN CENTRAL ARKANSAS

* UNTIL 415 PM CDT

* AT 215 PM CDT...DOPPLER RADAR INDICATED AREAS OF HEAVY RAINFALL    
  OVER FAULKNER COUNTY...ESPECIALLY IN THE CONWAY AREA. LAW          
  ENFORCEMENT OFFICIALS IN CONWAY REPORT SOME STREET FLOODING        
  OCCURRING IN THE CITY...MAINLY ON THE NORTHWEST SIDE. ADDITIONAL   
  SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE     
  COUNTY.

&&

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3534 9214 3506 9216 3494 9233 3499 9255
          3537 9247

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:25 AM CDT, 10 hours 51 minutes earlier.

Area forecast discussion, Jun 30, 3:25 AM CDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 AM CDT MON JUN 30 2003

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
SHORT TERM OFFERS PLENTY OF CHALLENGES THIS MORNING. IN FACT...WHEN
YOUR FORECAST IS AT THE MERCY OF A TROPICAL SYSTEM...IT KIND OF PUTS
THE WORD CHALLENGE IN A DIFFERENT PERSPECTIVE.

WELL...TO START WITH...OUR FRIEND BILL IS CURRENTLY SOUTH OF MORGAN
CITY LOUISIANA...AND MOVING NORTH...WITH MAX WINDS AT ABOUT 50 MPH.
THIS IS LIKELY TO STRENGTHEN TODAY...BEFORE THE STORM MAKES
LANDFALL. SHORT RANGE MODELS ARE IN AGREEMENT TAKING THE SYSTEM ON A
PATH PARALLEL TO THE MISSISSIPPI RIVER OVER THE NEXT TWO DAYS. THIS
WOULD PUT THE CENTER VERY NEAR MEMPHIS BY TUESDAY NIGHT. STILL A
LITTLE UNCERTAINTY WITH REGARDS TO THE TIMING AND PLACEMENT OF THE
TRACK...BUT MOST SHORT RANGE MODELS AGREE ON A TURN TO THE EAST BY
TUESDAY NIGHT...TAKING THE SYSTEM INTO WESTERN KENTUCKY.

HEAVY RAINFALL POTENTIAL WILL LARGELY DEPEND ON THE PATH. IF THE
TRACK WOBBLES A LITTLE MORE TO THE EAST...HEAVY RAIN WILL BE LESS OF
A THREAT. WILL AT THIS TIME HIGHLIGHT HEAVY RAINFALL FOR THE CENTRAL
AND EASTERN ZONES FOR TONIGHT...AND THE EASTERN SECTIONS FOR
TOMORROW.

ANOTHER SYSTEM TO CONTEND WITH WILL BE THE FRONT CURRENTLY STALLED
OVER NORTHERN OKLAHOMA...SOUTHEAST KANSAS...AND CENTRAL MISSOURI.
DUE TO CLOSE PROXIMITY OF BILL...THIS WILL MOVE SLOWLY OVER THE NEXT
FEW DAYS. WITH ASSOCIATED UPPER TROUGH...PLENTY OF MOISTURE...AND
SOME LIFT AVAILABLE...FEEL THAT HIGH CHANCE POPS ARE WARRANTED
ACROSS THE WESTERN FORECAST AREA THROUGH TONIGHT.

FRONTAL SYSTEM IS EXPECTED TO WASH OUT BY TOMORROW...AND UPPER
TROUGH WILL GIVE BILL THAT PUSH TO THE EAST BY MID TO LATE WEEK.

.LONG TERM...THURSDAY THROUGH SUNDAY...
AS REMNANTS OF BILL HEAD INTO THE APPALACHIANS...WILL STILL BE
ENOUGH MOISTURE AND BETTER DAYTIME HEATING TO GENERATE DIURNAL
CONVECTION IN THE EAST ON THURSDAY. RETURN FLOW WILL SET UP BY THE
END OF THE WEEK...WITH A SURFACE RIDGE PASSING TO THE NORTH OF THE
AREA. EXPECTING A RETURN TO SUMMERTIME WEATHER...WITH ONLY WIDELY
SCATTERED DIURNAL CONVECTION EXPECTED...AND READINGS WARMING BACK
INTO THE 90S.

OTHER THAN A FEW MINOR TWEAKS IN TEMPS...BASICALLY LEFT THE EXTENDED
AS IS.

.COORDINATION...
THANKS TO JACKSON...SHREVEPORT...AND SPRINGFIELD FOR COORDINATION AND
COLLABORATION THIS MORNING.

FCSTID =   57
HRO   84  66  83  68 /  50  40  40  20
LIT   86  70  84  70 /  60  60  50  30
HOT   86  70  85  70 /  60  60  50  30
PBF   85  71  83  70 /  70  70  60  30

.LZK...NONE.

FOR THE LATEST ON TROPICAL STORM BILL...REFER TO BULLETINS ISSUED BY
THE NATIONAL HURRICANE CENTER.
Hazardous weather outlook, Jun 30, 5:00 AM CDT, 9 hours 16 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUN 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM BILL IS FORECAST TO COME ASHORE ALONG THE CENTRAL
LOUISIANA COAST LATER TODAY AND TRACK NORTHWARD INTO WESTERN
MISSISSIPPI TONIGHT. THIS WILL BRING INCREASING CHANCES OF SHOWERS
AND THUNDERSTORMS TO ARKANSAS...ESPECIALLY OVER CENTRAL AND EASTERN
SECTIONS. THE CHANCES OF SEVERE WEATHER WILL BE LOW. HOWEVER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...PRIMARILY OVER EASTERN AND
SOUTHERN PARTS OF THE STATE TONIGHT. THE EVENTUAL TRACK OF THE STORM
SYSTEM WILL DETERMINE THE AMOUNT OF RAINFALL THAT OCCURS ACROSS THE
STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE REMNANTS OF TROPICAL STORM BILL WILL TRACK NORTHEASTWARD AWAY
FROM ARKANSAS TUESDAY NIGHT AND WEDNESDAY...RESULTING IN DECREASING
CHANCES OF RAIN. TYPICAL SUMMERTIME WEATHER CONDITIONS WILL RETURN
TO THE REGION FOR THE REMAINDER OF THE WEEK...WITH SLIGHT CHANCES OF
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

Nearby

Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.